Alert archive / Texas / Tornado Warnings in 2004

Tornado Warning 1, NWS Lubbock, TX

April 19, 2004Terry County, Texas

NWS Lubbock, TX issued this tornado warning at Apr 19, 2004, 6:26 PM CDT for Terry County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2004, 6:26 PM CDT (23:26 UTC)
Expired
Apr 19, 2004, 7:00 PM CDT
In force
34 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Terry County, TX

The radar

The Lubbock radar (KLBB), 74 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 3:00 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2004-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 420 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2004-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
420 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

157 
WFUS54 KLUB 192326
TORLBB
TXC445-200000-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
626 PM CDT MON APR 19 2004

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  TERRY COUNTY IN NORTHWEST TEXAS

* UNTIL 700 PM CDT

* AT 624 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  UNION...OR ABOUT 8 MILES SOUTHWEST OF BROWNFIELD...MOVING EAST AT
  25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WELLMAN.

THIS TORNADO MAY BE WRAPPED IN RAIN AND NOT EASILY SEEN. IF YOU WAIT
UNTIL YOU SEE OR HEAR IT COMING IT MAY BE TOO LATE. TAKE SHELTER NOW

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR
NORTHWESTERN TEXAS.

LAT...LON 3321 10246 3298 10245 3298 10209 3329 10210

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 19, 10:30 AM CDT, 7 hours 56 minutes earlier.

Area forecast discussion, Apr 19, 10:30 AM CDT, 7 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1030 AM CDT MON APR 19 2004

.UPDATE...
UPDATED ZONES IN SOUTHEAST SECTIONS TO SHOW CHANCE OF RAIN FOR THE
REMAINDER OF THIS MORNING.  RADAR SHOWING AREA OF SHOWERS WITH SOME
THUNDERSTORMS MAINLY SOUTH OF LBBS FORECAST AREA...BUT THIS AREA
CONTINUES TO SPREAD NORTHEAST AHEAD OF AN UPPER SHORT WAVE. &&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04/99
Hazardous weather outlook, Apr 19, 11:30 AM CDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT MON APR 19 2004

TXZ021>044-201630-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1130 AM CDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE EXTREME
SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS THIS AFTERNOON
AND EVENING. A SHIELD OF CLOUDS ACROSS THE WESTERN SOUTH PLAINS LATE
THIS MORNING IS EXPECTED TO DISSIPATE AND PUSH EAST THIS
AFTERNOON...WHILE THE DRYLINE REMAINS NEAR THE TEXAS/NEW MEXICO
BORDER. ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE
WESTERN SOUTH PLAINS AND EXTREME SOUTHWEST TEXAS PANHANDLE THIS
AFTERNOON...WHERE THE ATMOSPHERE WILL BE MOST UNSTABLE. A FEW OF THE
STORMS MAY BECOME SEVERE AS THEY MOVE NORTHEAST INTO DEEPER LOW
LEVEL MOISTURE. THE PRIMARY THREAT WILL BE LARGE HAIL AND DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 19, 3:20 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT MON APR 19 2004

TXZ021>024-027>030-033>036-039>041-200200-
BAILEY-BRISCOE-CASTRO-COCHRAN-CROSBY-FLOYD-HALE-HOCKLEY-LAMB-LUBBOCK-
LYNN-PARMER-SWISHER-TERRY-YOAKUM-
320 PM CDT MON APR 19 2004

THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 90 FOR
THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE WATCH IS
IN EFFECT UNTIL 900 PM CDT AND INCLUDES THE FOLLOWING COUNTIES...

PARMER...CASTRO...SWISHER...BRISCOE...BAILEY...LAMB...HALE...
FLOYD...COCHRAN...HOCKLEY...LUBBOCK...YOAKUM AND TERRY.

SOME COMMUNITIES INCLUDED IN THE WATCH ARE...

LUBBOCK...FRIONA...DIMMITT...TULIA...SILVERTON...MULESHOE...
LITTLEFIELD...PLAINVIEW...FLOYDADA...MORTON...LEVELLAND...PLAINS
AND BROWNFIELD.

HAIL TO 2.5 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70
MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.

THE TORNADO WATCH AREA IS ALONG AND 70 STATUTE MILES EAST AND WEST
OF A LINE FROM 85 MILES NORTHEAST OF DALHART TEXAS TO 60 MILES
SOUTH SOUTHWEST OF LUBBOCK TEXAS.

REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR
TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Apr 19, 5:00 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
500 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0455 PM     HAIL             15 SW PLAINS            33.04N 103.01W
04/19/2004  1.75 INCH        YOAKUM             TX   PUBLIC

&&

RCB
Local storm report, Apr 19, 5:59 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
559 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             TOKIO                   33.18N 102.57W
04/19/2004  0.75 INCH        TERRY              TX   PUBLIC

0547 PM     HAIL             7 N BLEDSOE             33.72N 103.02W
04/19/2004  0.88 INCH        COCHRAN            TX   PUBLIC

&&

RCB
Local storm report, Apr 19, 6:03 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
603 PM CDT MON APR 19 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             TOKIO                   33.18N 102.57W
04/19/2004  1.00 INCH        TERRY              TX   LAW ENFORCEMENT

&&

RCB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:32 PM CDTSevere Thunderstorm WarningLUBYoakum58 min
Apr 19, 5:30 PM CDTSevere Thunderstorm WarningLUBYoakum45 min
Apr 19, 5:46 PM CDTSevere Thunderstorm WarningLUBTerry59 min
Apr 19, 6:14 PM CDTSevere Thunderstorm WarningLUBBailey31 min
Apr 19, 6:46 PM CDTSevere Thunderstorm WarningLUBLynn59 min

Nearby

Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.